Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

June 18, 2021Sioux County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jun 18, 2021, 12:49 PM MDT for Sioux County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2021, 12:49 PM MDT (18:49 UTC)
Expired
Jun 18, 2021, 1:30 PM MDT
In force
41 min
Issued by
NWS Cheyenne, WY

County Sioux County, NE

The radar

The Rapid City radar (KUDX), 180 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 12:50 PM MDTHAIL 1.25Harrison, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 6.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2289 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

719 
WWUS85 KCYS 181849
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
1249 PM MDT Fri Jun 18 2021
 
NEZ002-095-096-181930-
Dawes NE-North Sioux NE-South Sioux NE-
1249 PM MDT Fri Jun 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWES AND NORTHERN SIOUX
COUNTIES UNTIL 130 PM MDT...

At 1249 PM MDT, Doppler radar was tracking a strong thunderstorm over
Harrison, or 31 miles east of Lusk, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Crawford, Harrison, Fort Robinson Campground and Fort Robinson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4267 10402 4289 10382 4267 10336 4243 10373
TIME...MOT...LOC 1849Z 317DEG 20KT 4266 10384 

$$

Trudel

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 18, 11:30 AM MDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 18, 11:30 AM MDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1130 AM MDT Fri Jun 18 2021

.SHORT TERM...(Today through Sunday night)
Issued at 300 AM MDT Fri Jun 18 2021

Currently a weak surface front is making its way across southeast
Wyoming and western Nebraska bringing cooler temperatures into
the forecast for today with high temperatures in the 70s and lower
80s with lows tonight in the 50s and 60s. Following this frontal
passage is chances for some showers and thunderstorms across the
Wyoming and Colorado border this evening. Storms will be isolated,
but may become strong to briefly severe as they move eastward
into the Nebraska panhandle, as there will be strong daytime
heating, ample moisture, and SB CAPE values of 2,000 to 2,500
J/kg. Saturday, temperatures jump back up to the 80s and 90s
before a stronger cold front moves through southeast Wyoming and
western Nebraska, dropping high temperatures Sunday to 60s and
70s. Conditions Saturday may be susceptible to scattered strong to
severe thunderstorms across the Nebraska panhandle with CAPE
values Saturday are 1,000 to 1,500 J/kg, surface to 500 mb bulk
shear values of 35 to 50 knots, and strong daytime heating. Main
threats Friday and Saturday in the strongest storms will be gusty
winds, large hail, and brief periods of heavy rainfall. SPC has
issued a Marginal Risk (level 1 of 5) for portions of southeast
Wyoming and the Nebraska panhandle Friday, and for the Nebraska
panhandle Saturday for isolated to scattered thunderstorms.

.LONG TERM...(Monday through Thursday)
Issued at 300 AM MDT Fri Jun 18 2021

Clipper shortwave moves through the area Monday morning. Looks
like a good chance for overnight showers and isolated
thunderstorms as GFS...SREF and ECMWF all showing good agreement
on timing/location of QPF. Went above guidance on PoPs for Monday
morning.

Upper ridge builds back into southeast Wyoming Monday night into
Tuesday with gusty west winds. GFS 700mb winds 25 to 35kts Tuesday
could lead to critical fire weather concerns...especially out
across Carbon County.

Ridge axis shifts east Wednesday with breezy west winds
continuing. Pattern shift towards the end of next week with a slow
moving low pressure system over the desert southwest. May see an
increase in precipitation as it pulls moisture north out of old
Mexico. Right now...mid term guidance still has us dry...but
something to watch as this takes place.

&&

.AVIATION...(For the 18Z TAFS through Saturday morning)
Issued at 1130 AM MDT Fri Jun 18 2021

Another round of showers and thunderstorms are possible along the I-
80 corridor late this afternoon and mainly this evening. Otherwise,
dry conditions and low Aviation impacts expected elsewhere.

HAZARDS/WEATHER TRENDS: VFR conditions expected over the next 24 to
30 hours with a 5 to 10 percent chance at brief MVFR CIGS and VIS
due to heavier rain showers. Will keep VCTS for the southern
terminals (KCYS, KSNY, KBFF) since timing of showers and
thunderstorms is still uncertain through late this evening.

&&

.FIRE WEATHER...
Issued at 300 AM MDT Fri Jun 18 2021

Near critical fire weather conditions for the Snowy, Sierra
Madre, and North Laramie Ranges Friday afternoon with west winds
10 to 15 mph with gusts to 20 mph, humidity 10 to 20 percent, and
a Haines Index of 5 to 6. Saturday, following a frontal passage
will be winds 15 to 20 mph with gusts to 30 mph, humidity 10 to
15 percent, and a Haines Index of 5 to 6 for the North Laramie
Range and Converse County, warranting a Fire Weather Watch. The
Snowy and Sierra Madre Ranges will be near critical, but the
humidity there is expected to be above critical levels due to
chances of showers and thunderstorms. A stronger front pushes
through southeast Wyoming and western Nebraska Saturday night into
Sunday, bringing cooler temperatures, higher humidities, and
chances of showers and thunderstorms Sunday and Monday. Tuesday,
the above- normal warm and dry pattern returns, allowing the
conditions to become near- critical once again for fire weather
concerns.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Saturday afternoon through Saturday
     evening for WYZ301-302.

NE...None.
&&

SHORT TERM...LK
LONG TERM...GCC
AVIATION...TJT
FIRE WEATHER...LK
Hazardous weather outlook, Jun 18, 3:24 AM MDT, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
324 AM MDT Fri Jun 18 2021

NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-190930-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
324 AM MDT Fri Jun 18 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Chances for isolated afternoon showers and thunderstorms, some
being strong to briefly severe.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Chances for isolated to scattered showers and thunderstorms, some
being strong to briefly severe Saturday. Chances for showers and
thunderstorms Sunday and Monday. Warmer and drier conditions
Tuesday through Thursday.

.Spotter information statement...

Spotters are encouraged to report and hail or wind reports,
including damage, to the National Weather Service in Cheyenne.

WYZ104-105-109>115-190930-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
324 AM MDT Fri Jun 18 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Near critical fire weather conditions. Burning of any kind is
strongly discouraged.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Elevated to near critical fire weather conditions with gusty winds
and low humidity, susceptible to rapid fire weather growth,
Saturday and Tuesday through the rest of the week.

.Spotter information statement...

Spotter activation not required.

WYZ101-103-190930-
Converse County Lower Elevations-North Laramie Range-
324 AM MDT Fri Jun 18 2021

This hazardous weather outlook is for portions of east central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Elevated fire weather conditions with gusty winds and low
humidity.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A Fire Weather Watch is in effect for gusty winds and low humidity
Saturday noon to 8 PM MDT. Elevated fire weather conditions return
Tuesday and Wednesday.

.Spotter information statement...

Spotter activation not required.

In the hours before

Special weather statement, Jun 18, 12:10 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1210 PM MDT Fri Jun 18 2021

NEZ002-095-WYZ102-181845-
Dawes NE-North Sioux NE-Niobrara County WY-
1210 PM MDT Fri Jun 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWES...NORTHERN
SIOUX AND EASTERN NIOBRARA COUNTIES UNTIL 1245 PM MDT...

At 1210 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Harrison, or 24 miles east of Lusk, moving east at
40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Montrose, Fort Robinson Campground and Fort Robinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4272 10407 4290 10407 4298 10340 4265 10346
TIME...MOT...LOC 1810Z 270DEG 35KT 4282 10399

Trudel
Special weather statement, Jun 18, 12:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1249 PM MDT Fri Jun 18 2021

NEZ002-095-096-181930-
Dawes NE-North Sioux NE-South Sioux NE-
1249 PM MDT Fri Jun 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWES AND NORTHERN SIOUX
COUNTIES UNTIL 130 PM MDT...

At 1249 PM MDT, Doppler radar was tracking a strong thunderstorm over
Harrison, or 31 miles east of Lusk, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Crawford, Harrison, Fort Robinson Campground and Fort Robinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4267 10402 4289 10382 4267 10336 4243 10373
TIME...MOT...LOC 1849Z 317DEG 20KT 4266 10384

Trudel

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:09 PM MDTSpecial Weather StatementCYSLaramie36 min
Jun 18, 2:29 AM MDTFire Weather WatchCYS17 hr
Jun 18, 12:10 PM MDTSpecial Weather StatementCYSSioux35 min
Jun 18, 1:49 PM MDTSpecial Weather StatementCYSSioux41 min
Jun 18, 2:41 PM MDTSpecial Weather StatementCYSBox Butte49 min
Jun 18, 3:24 PM MDTSpecial Weather StatementCYSMorrill51 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.